MAUDE Adverse Event Report: EXACTECH, INC. THREE PEG PATELLA 41MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

EXACTECH, INC. THREE PEG PATELLA 41MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Catalog Number 200-02-41
Medical Device Problem Codes Patient-Device Incompatibility (2682); Naturally Worn (2988)
Health Effect - Clinical Codes Pain (1994); Scar Tissue (2060); Exostosis (bone) (4891)
Date of Event 08/07/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It was reported that approximately 15 months after a left total knee replacement procedure, the patient underwent a procedure to address lateral patellar sided pain.He did well early post operatively and then developed pain, which did not improve over the course of the year.Surgical workup at one-year post-op revealed some tilt to the lateral patella with a small fleck of bone medially.Revision surgery operative notes were provided.Intraoperative findings indicated abundant osseous overgrowth along the lateral side of the patella.The surgeon performed a left knee debridement of the lateral patella bone and a lateral retinacular release.At the completion of the procedure the patellar was tracking well with no bony impingement on the femoral component relative to the patella.The patient was transferred to the pacu in stable condition.No further issues or complications were reported.No additional information is available.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: d1, d2a, d2b, d4 d10: 5382452 - 02-020-11-0250 - truliant ps cem fem ps cem left sz 5 s100241 - 02-022-35-5009 - truliant tib imp ps insert sz 5 9mm 5381879 - 02-022-45-5050 - truliant tib fit tray cem sz 5f / 5t g4, h4, h6 the reported event was unable to be confirmed due to limited information received from the customer.No device was returned for evaluation; further, photographs and/or radiograph images were not provided for review.Medical records were provided for review.The review identified no user-related issues reported that appear to have contributed to the reported event.It was reported in the operative note that scar and fibrotic tissue was present laterally and inferiorly around the patella and that there was boney overgrowth on the lateral side of the patella.No manufacturing process-related non-conformances, deviations, or exceptions are associated with the manufacturing lot of 30 patellar components.A review of complaint history determined that no further action is required as no trends were identified.The patellar tracking issue reported appears to be the result of patient-related issues secondary to scar tissue and boney overgrowth as reported.However, this cannot be confirmed and contributing factors from patient or user-related issues cannot be determined because the devices were not available for evaluation as they remain implanted, and images or radiographs were not provided.Patella tracking may be secondary to a combination of issues including implant alignment, insufficient patellar resection, and/or soft-tissue imbalances.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay corrected information.The following sections were corrected: d10: (b)(6) - 02-020-11-0250 - truliant ps cem fem ps cem left sz 5.(b)(6) - 02-022-35-5009 - truliant tib imp ps insert sz 5 9mm.(b)(6) - 02-022-45-5050 - truliant tib fit tray cem sz 5f / 5t.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
THREE PEG PATELLA 41MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
EXACTECH, INC.
2320 nw 66 court
gainesville FL 32653
Manufacturer (Section G)
EXACTECH INC.
2320 nw 66th court
gainesville FL 32653
Manufacturer Contact
geoff gannon
2320 nw 66th court
gainesville, FL 32653
3523771140
MDR Report Key20820627
Report Number1038671-2024-04555
Device Sequence Number15664378
Product Code JWH
UDI-Device Identifier10885862039620
UDI-Public10885862039620
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K932690
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/10/2022
Device Catalogue Number200-02-41
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2024
Supplement Date Received by Manufacturer09/09/2025
09/10/2025
Initial Report FDA Received Date12/02/2024
Supplement Report FDA Received Date09/10/2025
09/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/11/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age62 YR
Patient SexMale